MAUDE Adverse Event Report: OGDEN MANUFACTURING PLANT OPTIFLUX F200NRE HF 12/CS 1.9SA EBEAM; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

OGDEN MANUFACTURING PLANT OPTIFLUX F200NRE HF 12/CS 1.9SA EBEAM; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Catalog Number 0500320E
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 12/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
It was reported that an external dialyzer blood leak occurred approximately one hour and thirty minutes after the start of a patient¿s hemodialysis (hd) treatment.The attending nurse noticed a pool of blood on the floor.The blood leak appeared to originate from the arterial base of the dialyzer (between the cylindrical portion and the flat surface where the seal is located).No machine alarm occurred.Observable damage was noted on the dialyzer; a photo was provided as evidence.During the priming phase, there was no leakage observed on the floor.The patient¿s blood was not returned.Total blood loss was estimated to be 320cc to 340cc.The extracorporeal circuit had to be discarded, resulting in blood loss of approximately 300cc, and approximately 20 to 40cc of blood leaked onto the floor.The physician had to be contacted, and intravenous antibiotics were administered post-dialysis, along with follow-up blood tests at the subsequent dialysis session.It was confirmed that the antibiotics were administered as a prophylactic measure.There were no reports of a serious patient injury or any adverse effects.The patient was able to complete their treatment after being re-setup with new supplies on the same machine.The sample was not available to be sent back for manufacturer evaluation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Plant investigation: the complaint device was not available to be returned for manufacturer evaluation.However, two photos were provided for review.The first photo shows one end of the dialyzer connected to a machine and bloodlines.There was blood collected on the rim of the header cap and some blood could be seen on the clinic floor, underneath the dialyzer.The second photo shows the label from the reported lot and catalog number, connected to the machine and bloodlines.Blood collected on the rim of the header cap is indicative of an external blood leak.However, a specific cause of the leak was not visible in the photos.A production records review was performed on the reported lot.An investigation of the device history records (dhr) was then conducted by the manufacturer.There was one non-conformance (nc) in the production of the lot which was unrelated to the reported complaint event.There was no indication of product nonacceptance, deviation, nc, rework, labeling or process control failure during the manufacturing process which could be associated with the reported event.The lot met all release criteria.The leak was confirmed based on the provided photos.However, the cause cannot be determined as the actual sample was not returned for evaluation.Continuous improvement is of the utmost importance to fresenius medical care as we strive to provide dialysis products of the highest quality to our patients.Reports of leaking product are investigated both individually as complaints, as well as via the nc/capa program, in order to assess and improve our products and processes.Capas for vision systems and blood leak reduction are recent examples of leak related investigations directed at an overall reduction in dialyzer leaks.

Brand Name
OPTIFLUX F200NRE HF 12/CS 1.9SA EBEAM
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
OGDEN MANUFACTURING PLANT
director, site quality
475 west 13th street
ogden UT 84404
Manufacturer (Section G)
OGDEN MANUFACTURING PLANT
director, site quality
475 west 13th street
ogden UT 84404
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key24024446
Report Number0001713747-2026-00025
Device Sequence Number13399356
Product Code KDI
UDI-Device Identifier00840861100163
UDI-Public00840861100163
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K162488
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0500320E
Device Lot Number25JU04020
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2025
Supplement Date Received by Manufacturer01/13/2026
Initial Report FDA Received Date01/09/2026
Supplement Report FDA Received Date01/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRESENIUS 5008 MACHINE; FRESENIUS 5008 MACHINE; FRESENIUS BLOODLINES; FRESENIUS BLOODLINES
Patient Age66 YR
Patient SexMale
Patient Weight122 KG